Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2013, 4:32 PM MDT for Lea County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2013, 4:32 PM MDT (22:32 UTC)
- Expired
- May 25, 2013, 5:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Lea County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -534 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS54 KMAF 252232
SVRMAF
NMC025-252315-
/O.NEW.KMAF.SV.W.0055.130525T2232Z-130525T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 PM MDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 515 PM MDT
* AT 428 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAPROCK...OR 28 MILES NORTHWEST OF TATUM...MOVING SOUTHEAST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
CAPROCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
&&
LAT...LON 3337 10339 3318 10376 3321 10378 3323 10377
3339 10377 3340 10373 3357 10372 3357 10355
TIME...MOT...LOC 2232Z 331DEG 10KT 3344 10374
$$
051 follow-up statement
837
WWUS54 KMAF 252305
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM MDT SAT MAY 25 2013
NMC025-252315-
/O.CON.KMAF.SV.W.0055.000000T0000Z-130525T2315Z/
LEA NM-
505 PM MDT SAT MAY 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN LEA COUNTY...
AT 505 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAPROCK...OR ABOUT 24 MILES NORTHWEST OF TATUM...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CAPROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
&&
LAT...LON 3337 10339 3318 10376 3321 10378 3323 10377
3339 10377 3340 10373 3357 10372 3357 10355
TIME...MOT...LOC 2306Z 331DEG 10KT 3342 10368
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:19 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, May 25, 12:19 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT SAT MAY 25 2013 .DISCUSSION... SATELLITE SHOWS SOME CUMULUS DEVELOPING IN THE GUADALUPE MOUNTAINS WITH MORE EXPECTED DOWN INTO THE DAVIS MOUNTAINS THIS AFTERNOON INTENSIFYING INTO THUNDERSTORMS. THE BEST RAIN CHANCES WILL BE IN THE MOUNTAINS WITH A CAP IN PLACE OVER THE CENTRAL CWA. THERE MAY BE SOME ISOLATED SHOWERS DEVELOPING IN THE EASTERN BASIN AND WESTERN LOW ROLLING PLAINS WHERE DEEPER MOISTURE WILL ERODE THE CAP BUT NOT MUCH ACTIVITY IS EXPECTED THERE. SUNDAY AND MONDAY WILL BE WARMER AND DRY DUE TO WEAK UPPER RIDGING/ZONAL FLOW. DEWPOINTS IN THE 50S AND 60S WILL ALLOW FOR SOME AFTERNOON CUMULUS BOTH DAYS VERY ISOLATED SHOWERS PERHAPS DEVELOPING IN THE DAVIS MOUNTAINS OR ALONG THE LEE TROUGH BUT CHANCES ARE TOO LOW TO WARRANT MENTIONING THUNDER IN THE FORECAST. TUESDAY AN UPPER TROUGH BEGINS MOVING OUT OF CALIFORNIA BACKING UPPER WINDS MORE SOUTHWESTERLY AND PULLING DEEPER MOISTURE FURTHER WEST. WEAK DISTURBANCES AHEAD OF THE TROUGH MAY GET THE DRYLINE ACTIVE AND HAVE ADDED SLIGHT CHANCE TO LOW CHANCE POPS FOR TUESDAY AND WEDNESDAY. WILL KEEP THEM IN THE EAST FOR NOW BUT THIS MAY NEED TO BE EXTENDED WEST TO INCLUDE THE ENTIRE CWA. LOWERING HEIGHTS WILL ALSO HELP HIGH TEMPS DROP TO NEAR NORMAL. THE TROUGH PASSES THURSDAY AND ZONAL FLOW ONCE AGAIN WILL BRING A RETURN OF WARMER TEMPS AND DRY CONDITIONS FOR THE END OF NEXT WEEK. HENNIG && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 67 95 68 97 / 10 10 10 10 BIG SPRING TX 68 93 69 95 / 10 10 10 10 CARLSBAD NM 66 99 65 100 / 20 0 10 10 DRYDEN TX 69 93 69 94 / 20 10 10 10 FORT STOCKTON TX 68 96 70 98 / 10 10 10 10 GUADALUPE PASS TX 62 88 62 91 / 20 0 10 10 HOBBS NM 64 97 65 97 / 20 10 10 10 MARFA TX 60 90 61 92 / 20 10 10 10 MIDLAND INTL AIRPORT TX 68 94 69 96 / 10 10 10 10 ODESSA TX 68 94 69 97 / 10 10 10 10 WINK TX 68 99 70 102 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/10
Hazardous weather outlook, May 25, 12:19 PM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT SAT MAY 25 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 119 PM CDT SAT MAY 25 2013 /1219 PM MDT SAT MAY 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. THE MOST PERSISTENT ACTIVITY WILL BE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR IN CULBERSON COUNTY. A FEW STORMS COULD BECOME STRONG PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING ACROSS THE DAVIS MOUNTAINS AND THE MARFA PLATEAU. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 25, 2:12 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 PM CDT SAT MAY 25 2013 TXZ075-252045- PECOS- 312 PM CDT SAT MAY 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 345 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF SIERRA MADERA OR 30 MILES SOUTH OF FORT STOCKTON ALONG HIGHWAY 385 AT 312 PM CDT...MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3078 10283 3059 10268 3046 10298 3061 10309 TIME...MOT...LOC 2012Z 237DEG 10KT 3058 10294
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:31 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 59 min |
| May 24, 11:32 PM MDT | Special Weather Statement | MAF | Eddy | 43 min |
| May 25, 4:35 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 40 min |
| May 25, 5:06 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
| May 25, 5:18 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 57 min |
| May 25, 5:31 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 59 min |
| May 25, 5:40 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 65 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.